Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Damage risk?
Aug 18, 2013

I found out I was positive when I was 3 months pregnant, and have been on Complera ever since - about 10 months now. I have had a very very good experience with Complera - pretty much zero side effects, and I was quickly down to undetectable with a CD4 around 600.

I just had my first post-natal blood work done and got two surprises, one good and one bad. My CD4 skyrocketed to 1140! But my liver enzymes came back high. Doctor immediately re-tested and it came back a little better but still high. Results were:

ALK PHOS 130h 38 - 126 U/L

AST 66h 15 - 46 U/L

ALT 89h 13 - 69 U/L

I do not know really how to interpret this. My doctor's response after the retest was that it came down a little (ALT was 100 first time) and he did not think it was significant, will re-test in 3 months. Needless to say, I am still concerned about whether I am doing major and/or irreversible damage to my liver.

Can you please give me a second opinion on the results, and give me some advice and guidance on liver function and damage under treatment, in general? What are the long term risk and dangers with higher enzyme levels, etc.

Thank you!

Response from Dr. Holodniy

Although I understand your concern, I agree with your doctor. Elevations of liver enzymes of this magnitude are fairly common with Complera and do not in general cause any lasting harm. Also important to rule out interactions with any other medications you may be taking. I agree with just retesting in 3 months.



Previous
syphilis
Next
Lab results out

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement